Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 150, NWS Norman, OK

April 15, 2000Baylor County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 15, 2000, 7:38 PM CDT for Baylor County, Knox County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 15, 2000, 7:38 PM CDT (00:38 UTC)
Expired
Apr 15, 2000, 8:45 PM CDT
In force
67 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baylor County, TX, Knox County, TX

What was reported inside it

TimeReportWhereRemark
Apr 15, 8:00 PM CDTHail 1.75Vera, TX
Apr 15, 8:00 PM CDTHail 0.75Vera, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:45 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 15, 5:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 160039
SVROKC
TXC023-275-160145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT SAT APR 15 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAYLOR COUNTY IN NORTHERN TEXAS
  EASTERN KNOX COUNTY IN NORTHERN TEXAS

* UNTIL 845 PM CDT

* AT 738 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG
  A LINE EXTENDING FROM 8 MILES NORTH OF LAKE KEMP TO 4 MILES EAST OF
  GILLILAND TO 3 MILES NORTHEAST OF MUNDAY...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BOMARTON...GILLILAND...GOREE...
  LAKE KEMP...MABELLE...MUNDAY...RED SPRINGS...RHINELAND...SEYMOUR...
  VERA AND WESTOVER

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY.

LAT...LON 3383 9897 3379 9948 3378 9978 3343 9978
          3340 9949 3340 9897
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:59 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 15, 2:59 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT SAT APR 15 2000

SEVERE WEATHER STILL APPEARS LIKELY ACROSS SOUTHERN PARTS OF THE
FORECAST AREA LATE THIS AFTERNOON/OVERNIGHT AND WILL EMPHASIZE THIS
IN THE ZONES. LOW LEVEL MOISTURE HAS DEEPENED OVER MOST OF THE AREA...BUT
CLOUDS HAVE BEEN STUBBORN TO DISSIPATE. HOWEVER ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SKIES ARE CLEARING WITH
TEMPERATURES IN THE 70S. SOUTHWEST OKLAHOMA/WESTERN NORTH TEXAS WILL
ALSO BE UNDER THE LEFT EXIT REGION OF UPPER LEVEL JET BY 00Z...AND
ASSUMING ENOUGH LIFT WILL BE PRESENT TO OVERCOME CAP...STORMS WILL
GO. INITIALLY EXPECT SUPERCELLS NEAR THE DRYLINE BUT AS DRYLINE
SURGES EASTWARD BEHIND A 30-40 KNOT SOUTHWEST TO WEST WIND BETWEEN
850-700 MB SQUALL LINE SHOULD FORM WITH THREAT EVOLVING INTO A
STRAIGHT-LINE WIND EVENT WITH MARGINALLY SEVERE HAIL.

AS OF 18Z...STRONG COLD FRONT WAS LOCATED ACROSS NORTHWEST OKLAHOMA
WHICH IS WELL AHEAD OF TIMING FROM MODEL GUIDANCE. RECENT DIAGNOSTIC
TRENDS AND PROGS OF MOTION OF UPPER LEVEL TROUGH OVER THE CENTRAL
ROCKIES SUGGESTS THIS FRONT WILL CONTINUE MOVING SOUTHWARD TONIGHT
AS UPPER LEVEL TROUGH SHIFTS INTO EASTERN OKLAHOMA BY 12Z. AIRMASS
BEHIND FRONT CONSISTS OF TEMPERATURES IN THE 30S ACROSS WESTERN
KANSAS AND NORTHERN PARTS OF THE TEXAS/OKLAHOMA PANHANDLE. RECENT
ANALYSES CONFIRM THAT MODELS HAVE A POOR HANDLE ON THIS FEATURE.
THUS WILL RELY HEAVILY ON ANALYSIS THIS AFTERNOON TO PROJECT HIGHS
ON SUNDAY...BUT I SUSPECT MOST OF WESTERN AND CENTRAL OKLAHOMA WILL
WARM ONLY INTO THE 40S.

DEWPOINT DEPRESSIONS WILL BE LOW SUNDAY AND WITH THE GROUND LIKELY
REMAINING MOIST...DENSE FOG WILL BECOME A CONCERN FOR SUNDAY NIGHT AS
SURFACE HIGH DRIFTS OVER THE FORECAST AREA ALLOWING SKIES TO CLEAR
AND WINDS TO DIMINISH. UPPER LEVEL RIDGE WILL INFLUENCE THE WEATHER
MONDAY AND TUESDAY BEFORE ANOTHER COLD FRONT AFFECTS THE AREA
WEDNESDAY. STILL SOME UNCERTAINTY REGARDING DETAILS WITH MODELS
SHOWING VARIOUS SPEEDS AND INTENSITY. LAST NIGHTS MRF/YESTERDAYS
ECMWF SUGGESTS CONVECTION MAY FORM OVER SOUTHEAST OKLAHOMA THURSDAY
WHILE RECENT NOGAPS/CANADIAN IS MUCH FASTER...MOVING THIS SYSTEM
INTO THE MISSISSIPPI VALLEY BY THURSDAY MORNING. WILL FOLLOW A MORE
PROGRESSIVE SOLUTION WHICH IS CONSISTENT WITH PMDEPD FROM FRIDAY
AFTERNOON.

OKC   40  46  38  69 / 100   0   0   0
HBR   39  46  38  74 /  60   0   0   0
SPS   41  52  41  75 /  70   0   0   0
GAG   34  41  35  74 / 100   0   0   0
PNC   38  42  38  69 / 100   0   0   0
DUA   55  55  38  69 /  80  30   0   0

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, Apr 15, 6:39 PM CDT, 59 minutes before
LOCAL STORM REPORT...CORRECTED FOR HAIL SIZE
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0626 PM    ALTUS                     OK   2.75 INCH HAIL
04/15/00   JACKSON                        HAM REPORT

0558 PM    2 E MANGUM                OK   1.00 INCH HAIL
04/15/00   GREER                          HAM REPORT

0558 PM    2 S GRANITE               OK   1.00 INCH HAIL
04/15/00   GREER                          HAM REPORT

0601 PM    1 W GRANITE               OK   1.00 INCH HAIL
04/15/00   GREER                          HAM REPORT

0613 PM    2 E GRANITE               OK   1.00 INCH HAIL
04/15/00   GREER                          HAM REPORT

0625 PM    LONEWOLF                  OK ]  0.88 INCH HAIL
04/15/00   KIOWA                          HAM REPORT

JS
Local storm report, Apr 15, 7:03 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    4 NNW MOUNTAIN PARK       OK   1.00 INCH HAIL
04/15/00   KIOWA                          PUBLIC REPORT

JS
Local storm report, Apr 15, 7:09 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0628 PM    6 NE MOOREWOOD            OK   .88 INCH HAIL
04/15/00   CUSTER                         PUBLIC REPORT

JS
Local storm report, Apr 15, 7:15 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0708 PM    VERNON                    TX   .75 INCH HAIL
04/15/00   WILBARGER                      HAM REPORT

AH
Local storm report, Apr 15, 7:23 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    14Q NNW INDIAHOMA          OK   1.00 INCH HAIL
04/15/00   COMANCHE                       PUBLIC REPORT

AH
Local storm report, Apr 15, 7:34 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    DAVIDSON                  OK   .75 INCH HAIL
04/15/00   TILLMAN                        PUBLIC REPORT

AH

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:33 PM CDTSevere Thunderstorm WarningOUNWichita57 min
Apr 15, 8:58 PM CDTSevere Thunderstorm WarningOUNArcher47 min
Apr 15, 9:15 PM CDTSevere Thunderstorm WarningOUNClay60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.